MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS, INC.; DOUBLE IJS-E, ASSEMBLY

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS, INC.; DOUBLE IJS-E, ASSEMBLY
Catalog Number IJS-DBL-BPA
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instructions for use for the ijs-e system states the following: "improper placement, positioning, alignment or fixation of the ijs-e construct may result in unusual stress conditions which may lead to subsequent reduction in the service life of the components, construct failure, postoperative complications or ineffective treatment." "the device is not designed to withstand the stress of weight bearing, load bearing, or excessive physical activity.Device loosening or breakage may occur when the implant is subjected to excessive loading during soft tissue healing or delayed healing." although this cannot be confirmed at this time as this is the first known failure of its kind and the device was not available for return, the patient's weight may have stressed the construct to the point of failure after eight weeks of use.
 
Event or Problem Description
An implanted double ijs-e (internal joint stabilizer - elbow) broke at the base of the medial boom arm eight weeks following intial implantation, requiring revision surgery.

Brand Name
SKELETAL DYNAMICS, INC.
Common Device Name
DOUBLE IJS-E, ASSEMBLY
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer Contact
baron villalta
7300 n kendall drive
suite 800
miami, FL 33156
3055967585
MDR Report Key19487746
Report Number3006742481-2024-00010
Device Sequence Number17919018
Product Code OZI
UDI-Device Identifier00841506109138
UDI-Public00841506109138
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K231447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIJS-DBL-BPA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/1993
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight136 KG
Patient EthnicityNon Hispanic
Patient RaceWhite